Illinois, 2013Damaging Wind in Illinois, August 22, 2013
August 22, 2013 · NWS ILX · 1 event in 1 county or zone
A cold front dropping into the region triggered isolated thunderstorms during the afternoon of August 22nd. One cell produced gusty winds that blew a few trees down in Toledo in Cumberland County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $8,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front dropping into the region triggered isolated thunderstorms during the afternoon of August 22nd. One cell produced gusty winds that blew a few trees down in Toledo in Cumberland County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Aug 22, 1:30 PM CST, 1 hour 15 minutes earlier.
Area forecast discussion, Aug 22, 1:30 PM CST, 1 hour 15 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
230 PM CDT Thu Aug 22 2013
.DISCUSSION...
ISSUED 230 PM CDT Thu Aug 22 2013
Forecast problem of today is the convection for tonight, and then
the warming late in the weekend through the middle of next week.
SHORT TERM...Tonight through Saturday night.
Frontal zone over northern IL with upper level wave over eastern
IA to northern MO. Wave triggered convective complex over northern
IL. Airmass over central IL with MUCAPE values around 2500 and
number of outflow boundaries has triggered scattered convection
over north central cwa, with widely scattered convection in the
southeast regions due to the instability. Expect the pcpn to
gradually work its way to the south through evening, and in the
southeast possible overnight.
Boundary should be south of region Friday, and so will be pcpn
free. High pressure to keep air a little drier Saturday.
LONG TERM...Sunday through Thursday.
Upper level ridge start the building process into the our region
Sunday. Southerly surface flow will continue hot and humid air
moving into region, which will continue through mid week. Will
remain dry through forecast period.
Goetsch
&&
.AVIATION...
ISSUED 1242 PM CDT Thu Aug 22 2013
Satellite, radar, and surface data shows outflows from the
northern IL storm complex. Unstable airmass over the north
continues to produce convection. Over northern half of central IL,
boundary interaction still seems possible to trigger development
and so kept vicinity TS in the TAFs into early evening. Models
however all move chances to the southeast through evening and so
kept same trend in the TAFS. With ample moisture lingering though,
feel fog potential is there overnight and so dropped vis to 3sm
during the overnight hours before the drier air moves in on
Friday.
Goetsch
&&
.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Aug 22, 2:16 PM CST, 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
316 PM CDT THU AUG 22 2013
ILZ027>031-036-037-040-041-231200-
FULTON-KNOX-MARSHALL-MASON-PEORIA-SCHUYLER-STARK-TAZEWELL-
WOODFORD-
316 PM CDT THU AUG 22 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.
.DAY ONE...TONIGHT
WIDELY SCATTERED THUNDERSTORMS CAN BE EXPECTED THIS EVENING. NO
ORGANIZED SEVERE WEATHER IS ANTICIPATED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
SLIGHTLY COOLER AND LESS HUMID AIR WILL SLOWLY FILTER SOUTH INTO
THE AREA FRIDAY AND REMAIN WITH US THROUGH SATURDAY. HEAT AND HUMIDITY
WILL RETURN FOR SUNDAY AND WILL REMAIN OVER THE AREA THROUGH MOST
OF NEXT WEEK. BY SUNDAY...WE SHOULD BE AROUND 90 DEGREES AGAIN...WITH
MID 90S POSSIBLE TUESDAY AND WEDNESDAY. HEAT INDEX VALUES WILL BE
WELL INTO THE 90S STARTING ON SUNDAY...WITH READINGS AROUND 100 BY
TUESDAY AND WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
ILZ038-042>057-061>063-066>068-071>073-231200-
CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-
DE WITT-DOUGLAS-EDGAR-EFFINGHAM-JASPER-LAWRENCE-LOGAN-MACON-
MCLEAN-MENARD-MORGAN-MOULTRIE-PIATT-RICHLAND-SANGAMON-SCOTT-
SHELBY-VERMILION-
316 PM CDT THU AUG 22 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.
.DAY ONE...TONIGHT
SCATTERED THUNDERSTORMS CAN BE EXPECTED THIS EVENING INTO EARLY
TONIGHT. NO ORGANIZED SEVERE WEATHER IS ANTICIPATED...ALTHOUGH A
FEW OF THE STORMS TODAY WILL BE CAPABLE OF PRODUCING GUSTY
WINDS...BRIEF HEAVY RAIN AND FREQUENT LIGHTNING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
SLIGHTLY COOLER AND LESS HUMID AIR WILL SLOWLY FILTER SOUTH INTO
THE AREA FRIDAY AND REMAIN WITH US THROUGH SATURDAY. HEAT AND HUMIDITY
WILL RETURN FOR SUNDAY AND WILL REMAIN OVER THE AREA THROUGH MOST
OF NEXT WEEK. BY SUNDAY...WE SHOULD BE AROUND 90 DEGREES AGAIN...WITH
MID 90S POSSIBLE TUESDAY AND WEDNESDAY. HEAT INDEX VALUES WILL BE
WELL INTO THE 90S STARTING ON SUNDAY...WITH READINGS AROUND 100 BY
TUESDAY AND WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
GOETSCH
Thunderstorm Wind, Cumberland
- When
- August 22, 2:45 PM CST to 2:50 PM CST
- Where
- Cumberland County, Toledo
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Emergency Manager
- Coordinates
- 39.270, -88.250
A few trees were blown down in Toledo.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Dust Storm in California, August 22 to 25, 20133 deaths · 5 injured · $42 million · 10 events
- Damaging Winds and Lightning Strike in Wisconsin, August 22, 2013$2.1 million · 56 kt wind · 7 events
- Flash Flood and Flood in Minnesota, August 22, 2013$450,000 · 55 kt wind · 6 events
- Flash Flooding and Lightning Strikes in Arizona, August 22 to 26, 2013$91,000 · 12 events
- Flash Flooding in New Mexico, August 22, 2013$100,000 · 3 events
- Flash Flood in Colorado, August 22, 2013$100,000 · 1 event
- Flash Flood and Lightning Strikes in Georgia, August 22, 2013$85,000 · 3 events
- Flash Flooding in Colorado, August 22 to 23, 2013$60,000 · 8 events
- Flash Flooding and Flooding in New Jersey, August 22, 2013$50,000 · 8 events
- Damaging Wind and Lightning Strikes in New Jersey, August 22, 2013$35,000 · 52 kt wind · 5 events
- Flood and Damaging Winds in Arizona, August 22, 2013$35,000 · 55 kt wind · 5 events
- Flash Flooding and Debris Flows in Utah, August 22 to 26, 2013$20,000 · 1 in hail · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 468286.